Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 159, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2018, 3:33 PM CDT for Lincoln County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 24, 2018, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450
WUUS53 KLBF 242033
SVRLBF
NEC111-242115-
/O.NEW.KLBF.SV.W.0159.180624T2033Z-180624T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
333 PM CDT SUN JUN 24 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in southwestern Nebraska...
* Until 415 PM CDT.
* At 332 PM CDT, a severe thunderstorm was located 19 miles
northwest of North Platte, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Lincoln County.
This includes the following highways...
Highway 97 between mile markers 1 and 13.
Highway 83 between mile markers 86 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2032Z 268DEG 23KT 4125 10110
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
891
WWUS53 KLBF 242059
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
359 PM CDT SUN JUN 24 2018
NEC111-242115-
/O.CON.KLBF.SV.W.0159.000000T0000Z-180624T2115Z/
Lincoln NE-
359 PM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 358 PM CDT, a severe thunderstorm was located 12 miles north of
North Platte, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Lincoln County.
This includes the following highways...
Highway 97 between mile markers 1 and 13.
Highway 83 between mile markers 86 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2058Z 256DEG 26KT 4130 10085
HAIL...1.00IN
WIND...60MPH
$$
Taylor347
WWUS53 KLBF 242115
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
415 PM CDT SUN JUN 24 2018
NEC111-242125-
/O.EXP.KLBF.SV.W.0159.000000T0000Z-180624T2115Z/
Lincoln NE-
415 PM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN COUNTY
HAS EXPIRED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 4120 10114 4131 10119 4137 10071 4117 10071
TIME...MOT...LOC 2115Z 268DEG 23KT 4130 10083
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:28 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 24, 2:28 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 228 PM CDT Sun Jun 24 2018 .SHORT TERM...(This evening through Monday) Issued at 223 PM CDT Sun Jun 24 2018 Models bouncing around some in the near term with wrap around flow from upper low. Some weak instability this afternoon with daytime heating and weak waves moving around the upper low centered over Custer, SD as seen in visible. Lows tonight in the 50s with increasing pops to the east this evening as stronger wave moves through and it finds deeper moisture. 0.96 pwat this am 111% of normal. So could see some heavy rain at times especially this evening to the east of Highway 83. Storms taper off over north central Nebraska through the early morning hours as upper low moves off. Still some lingering showers or possibly an isolated thunderstorm as the upper low pulls away. Highs Monday around 80 with mostly cloudy skies becoming partly cloudy through the late afternoon. .LONG TERM...(Monday night through Sunday) Issued at 223 PM CDT Sun Jun 24 2018 Models in good agreement with upper ridge building into the northern plains Tuesday through Friday with mainly dry conditions and highs in the upper 80s to low 90s. This will be followed by upper trough with cooler air through the weekend moving across the northern plains. Highs in the 70s and 80s and increasing chances of precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 125 PM CDT Sun Jun 24 2018 Scattered thunderstorms with small hail and gusty winds are moving out of the Nebraska Panhandle into western Nebraska early this afternoon. Have included thunderstorms at KVTN but only VCTS at KLBF. Mostly cloudy with vfr conditions and light northerly winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Power LONG TERM...Power AVIATION...Power
Hazardous weather outlook, Jun 24, 3:09 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Sun Jun 24 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Sun Jun 24 2018 /209 PM MDT Sun Jun 24 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong thunderstorms some possibly severe will be possible. The main threat will be damaging thunderstorm winds.Some heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Showers and a few thunderstorms to continue Monday and Monday night. A chance for thunderstorms returns for Saturday and Sunday. The threat for any severe storms remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Local storm report, Jun 24, 2:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
238 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST KINGSLEY DAM 41.21N 101.66W
06/24/2018 M78 MPH KEITH NE MESONET
&&
JURGENSENLocal storm report, Jun 24, 2:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 NW KINGSLEY DAM 41.26N 101.71W
06/24/2018 KEITH NE PUBLIC
ONE FOOT DIAMETER BRANCH DOWNED FROM HEALTHY TREE. WOODEN
FENCE FLATTENED.
&&
JURGENSENLocal storm report, Jun 24, 3:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND GST KEYSTONE 41.22N 101.59W
06/24/2018 E70 MPH KEITH NE PUBLIC
&&
JURGENSENSpecial weather statement, Jun 24, 3:13 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
313 PM CDT SUN JUN 24 2018
NEZ058-059-242045-
Perkins-Lincoln-
313 PM CDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERKINS AND WEST
CENTRAL LINCOLN COUNTIES...
At 313 PM CDT/213 PM MDT/, a strong thunderstorm was located over
Elsie, or 16 miles east of Grant, moving east at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will remain over mainly rural areas of southeastern
Perkins and west central Lincoln Counties, including the following
locations... Grainton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4091 10155 4098 10124 4086 10124 4077 10125
4074 10147
TIME...MOT...LOC 2013Z 251DEG 14KT 4085 10142
TaylorSpecial weather statement, Jun 24, 3:23 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
323 PM CDT SUN JUN 24 2018
NEZ005-006-008-242100-
Brown NE-Eastern Cherry NE-Keya Paha NE-
323 PM CDT SUN JUN 24 2018
...SPECIAL WEATHER STATEMENT...
At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Keyapaha to 14 miles northeast
of Valentine National Wildlife Refuge to near Brownlee. Movement was
east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Springview, Johnstown, Brownlee, Norden, Wood Lake, Bobcat State
Wildlife Management Area, Moon Lake, Meadville, North River Trail,
Sparks, Long Lake State Wildlife Management Area, Highway 83 crossing
the North Loup River, Smith Falls State Park, Antelope Peak and
Highway 83 crossing Goose Creek.
This includes the following highways...
Highway 183 between mile markers 209 and 225.
Highway 20 between mile markers 208 and 241.
Highway 83 between mile markers 170 and 191.
Highway 12 between mile markers 15 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4263 9981 4222 10013 4229 10076 4264 10049
4300 10030 4300 9961
TIME...MOT...LOC 2020Z 271DEG 24KT 4299 10017 4264 10036 4236 10058
PowerLocal storm report, Jun 24, 3:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST KINGSLEY DAM 3NNE 41.25N 101.63W
06/24/2018 M83 MPH KEITH NE MESONET
MESONET STATION UP362, KINGSLEY DAM 3NNE.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:29 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 23, 8:45 PM CDT | Special Weather Statement | LBF | Grant | 45 min |
| Jun 23, 8:47 PM CDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 23, 9:01 PM CDT | Special Weather Statement | LBF | Sherman | 29 min |
| Jun 23, 9:27 PM CDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, Perkins | 48 min |
| Jun 23, 9:34 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 41 min |
| Jun 23, 10:11 PM CDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 23, 10:14 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 23, 10:45 PM CDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 23, 10:52 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Lincoln, Perkins | 38 min |
| Jun 23, 10:57 PM CDT | Special Weather Statement | LBF | Logan | 48 min |
| Jun 23, 11:25 PM CDT | Special Weather Statement | LBF | Hayes, Lincoln | 50 min |
| Jun 23, 11:27 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 48 min |
| Jun 23, 11:29 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 23, 11:37 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 23, 11:48 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jun 24, 12:03 AM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 1:20 PM CDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jun 24, 1:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 48 min |
| Jun 24, 2:20 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 24, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 52 min |
| Jun 24, 3:13 PM CDT | Special Weather Statement | LBF | Perkins | 32 min |
| Jun 24, 3:23 PM CDT | Special Weather Statement | LBF | Keya Paha | 37 min |
| Jun 24, 4:39 PM CDT | Special Weather Statement | LBF | Logan | 36 min |
| Jun 24, 4:51 PM CDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 24, 4:56 PM CDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 24, 5:05 PM CDT | Special Weather Statement | LBF | Dawson | 40 min |
| Jun 24, 5:27 PM CDT | Areal Flood Advisory | LBF | Custer | 119 min |
| Jun 24, 5:32 PM CDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Jun 24, 5:43 PM CDT | Special Weather Statement | LBF | Boyd, Holt | 47 min |
| Jun 24, 5:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 5:49 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
| Jun 24, 6:30 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 24, 6:32 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 24, 6:59 PM CDT | Special Weather Statement | LBF | Loup | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.